Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 9, 2013, 9:49 PM CST for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2013, 9:49 PM CST (03:49 UTC)
- Expired
- Jan 10, 2013, 1:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WGUS54 KSHV 100349
FFWSHV
LAC021-043-059-069-127-100745-
/O.NEW.KSHV.FF.W.0001.130110T0349Z-130110T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CST WED JAN 9 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 145 AM CST
* AT 942 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SECONDARY
ROADS BECOMING INUNDATED WITH WATER DUE TO VERY HEAVY RAIN OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA AND
COLFAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3192 9193 3192 9200 3133 9200 3134 9203
3132 9208 3147 9220 3139 9260 3140 9269
3151 9272 3142 9284 3143 9290 3194 9257
3205 9192
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 9:14 PM CST, 35 minutes earlier.
Area forecast discussion, Jan 9, 9:14 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CST WED JAN 9 2013
.DISCUSSION...
UPPER-LOW ACROSS BIG BEND REGION OF SOUTH TEXAS BEGINNING TO SHOW
SIGNS OF SHIFTING NORTH NORTHEAST. DRY SLOT BEGINNING TO EXPAND
ACROSS MUCH OF EAST TEXAS WITH RAINFALL DIMINISHING RAPIDLY ACROSS
THE WESTERN HALF OF THE FOUR STATE REGION. FOR THIS UPDATE...WENT
AHEAD AND TRIMMED BACK MOST OF THE FLASH FLOOD WATCH ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHERN ARKANSAS. HOWEVER...LEFT
PORTIONS OF DEEP EAST TEXAS IN THE WATCH DUE TO POSSIBLE TRAINING
ASSOCIATED WITH CONTINUED DEVELOPMENT ACROSS THE NORTHERN GULF
COAST. OTHERWISE...FORECAST REMAINS ON TRACK. /05/
&&
.AVIATION...
LARGE AREA OF RAIN WITH EMBEDDED SHOWERS...MOVING NORTH IN DEEP
SOUTH FLOW...ACROSS MOST OF NORTH LA...INCLUDING KMLU AND KELD
TERMINALS. AS DEEP UPPER LOW OVER CENTRAL TX...CONTINUES TO PUMP
MSTR ACROSS AREA...MOSTLY STEADY IFR CIGS TO CONTINUE THRU AT LEAST
12Z THU. A WARM FRONT MOVG NORTH...MAY BRING SOME IMPROVEMENT TO
CIGS...AS SFC BASED INVERSION WEAKENS SOUTH OF FRONT. HOWEVER...ANY
CONVECTIVE REDEVELOPMENT POSSIBLE OVERNIGHT THRU AT LEAST 18Z
THUR...WILL BE STGR ACROSS AREAS SOUTH OF FRONT. EASTERLY WINDS HAVE
BECOME STGR ALSO...WITH OCNL GUSTS OF 20 TO 30 KTS POSSIBLE...MAINLY
NE TX. AS UPPER LOW MOVES NORTH INTO OK ON THUR AFTN...SFC WINDS
BECMG MORE SOUTHERLY AND CIGS MAY LIFT TO VFR...FROM WESTERN TO
EASTERN CWA./VII/.
&&
.PREV DISCUSSION... /ISSUED 410 PM CST WED JAN 9 2013/
DISCUSSION...
NRN MX CLOSED LOW MAKING SLOW BUT STEADY NE PROGRESS INTO THE TX
BIG BEND REGION THIS AFTERNOON...WITH DRY SLOTTING ALOFT BEGINNING
TO ENTRAIN NNW INTO SCNTRL TX ATTM. WIDESPREAD MODERATE AND AT
TIMES HEAVY RAINFALL HAS ALREADY BEGUN TO SPREAD INTO DEEP E TX
AND THE SRN SECTIONS OF NCNTRL LA THIS AFTERNOON...WITH THESE
HEAVIER AREAS OF RAIN EXPECTED TO SPREAD N ACROSS THE REMAINDER OF
THE REGION THIS EVENING AS THE LARGE SCALE DIFFLUENCE SPREADS E.
MUCH OF E TX/SE OK/WCNTRL LA HAS ALREADY RECEIVED WIDESPREAD 1-3
INCHES OF RAIN IN THE LAST 24 HOURS...WITH ADDITIONAL RAINFALL
AMOUNTS OF 1-3 INCHES EXPECTED OVERNIGHT...THE HEAVIER TOTALS
EXPECTED OVER E TX/N LA POSSIBLY EXCEEDING 3 INCHES. DID DEBATE
TRIMMING BACK TO FLASH FLOOD WATCH OVER SE OK/SW AR WHERE THE RAIN
RATES HAVE NOT BEEN EXCESSIVE TODAY...AND TOTALS A BIT LOWER...BUT
GIVEN THE MODERATE RAIN SPREADING INTO THESE AREAS ATOP ALREADY
SATURATED GROUNDS...WOULD RATHER ERR ON THE SIDE OF CAUTION AND
WILL LEAVE THE WATCH AS IS UNTIL 10Z THURSDAY. THIS WATCH WILL
LIKELY HAVE TO BE EXTENDED IN TIME FOR PORTIONS OF SW AR/N LA
THROUGH AT LEAST MIDDAY THURSDAY...BUT WILL ALLOW EITHER LATER
SHIFTS TO MAKE THIS DECISION GIVEN THE EXTENT OF DRY SLOTTING
ALOFT EXPECTED TO RAPIDLY TAPER THE SHRA AND EMBEDDED TSRA FROM W
TO E LATER THIS EVENING/OVERNIGHT.
THE IR SATELLITE IMAGERY INDICATES DEEPER CONVECTION WITHIN THE
WARM SECTOR INLAND ACROSS SW LA INTO THE NRN GULF...S OF THE
STATIONARY FRONT WHICH HAS DRIFTED NWD TO NEAR A OCH...TO IER...TO
HEZ LINE. AS THE ATTENDENT SFC LOW JUST SE OF ATT BEGINS TO LIFT N
OVERNIGHT...THIS BNDRY SHOULD BEGIN TO DRIFT N AS A WARM
FRONT...WITH THE DEEPER CONVECTION POSSIBLY BUILDING NNE INTO THE
EXPANDING WARM SECTOR ACROSS NCNTRL LA AND RESULTING IN HIGHER
RAIN RATES. PW/S ARE EXPECTED TO RANGE FROM 1.6-1.75 INCHES IN THE
WARM SECTOR THIS EVENING OVER NCNTRL LA...HIGHER THAN 2 STANDARD
DEVIATIONS ABOVE NORMAL AND NEARING THE RECORD HIGH PW FOR JANUARY
FOR THIS AREA...THUS THESE AREAS WILL BE THE AREAS THAT WILL NEED
TO BE CLOSELY MONITORED FOR FLASH FLOODING. THE SVR POTENTAL LOOKS
MINIMAL AS WELL GIVEN THE POOR LAPSE RATES AND MINIMAL MUCAPES...ALTHOUGH
AN ISOLATED DAMAGING WIND GUST CAN/T BE RULED OUT FROM ANY LEWPS
AND BOWS EMBEDDED WITHIN THIS CONVECTION. MIN TEMPS TONIGHT WILL
LIKELY OCCUR EARLY THIS EVENING...WITH TEMPS SLOWLY RISING
OVERNIGHT WITH THE NWD ADVANCE OF THE WARM FRONT.
MUCH BETTER MODEL CONSCENSUS EXISTS TODAY WITH THE PROGRESSION OF
THE CLOSED LOW ACROSS CNTRL TX THROUGH THURSDAY MORNING...AND INTO
ERN OK DURING THE AFTERNOON. DRY AIR ENTRAINMENT AHEAD OF THE LOW
WILL RESULT IN THIS CONVECTION DIMINISHING FROM W TO E
THURSDAY...AND HAVE CONTINUED TO TAPER POPS THIS WAY AS A RESULT.
THIS CLOSED LOW SHOULD BECOME MORE NEGATIVELY TILTED THURSDAY AS
IT EJECTS...WITH STRONG LOW LEVEL SHEAR...STEEP LAPSE RATES
ADVECTING NE ACROSS NE TX/SE OK/SW AR AND WHAT SFC INSTABILITY IS
AVAILABLE NEAR/JUST E OF THE ATTENDENT SFC TROUGH POSSIBILY
CONTRIBUTED TO ISOLATED STRONG STORMS OVER SW AR/N LA THROUGH MID
AFTERNOON BEFORE ENDING. HOWEVER...CONFIDENCE IS LOW AND HAVE NOT
MENTIONED SVR IN THE FORECAST ATTM. WE SHOULD SEE SOME SUN BY
AFTERNOON...WHICH SHOULD RESULT IN MUCH ABOVE NORMAL TEMPS /10-15+
DEGREES ABOVE NORMAL/ FOR THE REGION.
SW FLOW ALOFT WILL PERSIST EVEN THROUGH THE WEEKEND...WITH LOW
LEVEL MOISTURE MAKING A RAPID RETURN NWD FRIDAY EVENING.
INCREASING ISENTROPIC FORCING MAY RESULT IN SCT -SHRA DEVELOPING
ACROSS THE AREA LATE FRIDAY NIGHT...WITH CONVECTION INCREASING
SATURDAY AS MOISTURE DEEPENS...AND HEIGHT FALLS ASSOCIATED WITH
INCREASING PVA GRADUALLY SHIFTS E INTO THE SRN PLAINS. IN
ADDITION...A COLD FRONT WILL ONLY ADD TO THE FORCING AS IT
APPROACHES THE I-30 CORRIDOR OF EXTREME NE TX/SE OK/SW AR SATURDAY
EVENING. THE ECMWF REMAINS ABOUT 6 HOURS OR SO FASTER THAN THE
GFS...WITH CONVECTION INCREASING ALONG AND AHEAD OF THE FRONT.
THIS COULD RESULT IN ANOTHER FLASH FLOOD THREAT...BUT WILL BE
DEPENDENT ON WHERE THIS CONVECTION WILL SET UP...AND WHAT THE
CUMULATIVE TOTALS WILL RESULT FROM OUR CURRENT SYSTEM. THIS
CONVECTION APPEARS AS IF IT WILL BECOME MORE POSTFRONTAL LATE
SUNDAY/SUNDAY NIGHT...RESULTING IN LOWER RAIN RATES...BUT STILL LIKELY
PERSISTING OFF AN ON ACROSS E TX/N LA AT LEAST THROUGH TUESDAY.
THUS...HAVE INCREASED POPS FOR THESE AREAS AS WELL...BUT
DISCREPANCIES ABOUND AMONGST THE GFS AND ECMWF THEREAFTER AS THE
ECMWF REMAINS MUCH WETTER THROUGHOUT THE REMAINDER OF THE EXTENDED
COMPARED TO A DRY GFS. AFTER ABOVE NORMAL TEMPS THIS
WEEKEND...SHOULD SEE BELOW TEMPS RETURN EARLY NEXT
WEEK...PERSISTING THROUGH MUCH OF THE WEEK.
PRELIMS TO FOLLOW BELOW...
15
AVIATION...
WARM FRONT ALONG THE GULF COAST WILL LIFT NWD TOWARDS THE I-20
CORRIDOR BY THIS EVENING BRINGING MORE UNSTABLE AIR WITH IT. THE
INCREASED INSTABILITY SHOULD HELP TO DEVELOP SOME ELEVATED
CONVECTION TONIGHT AND INCREASE THE THREAT FOR HEAVY RAINFALL. IFR
AND PERIODIC LIFR CONDITIONS SHOULD BE EXPECTED AT ALL TERMINALS. IN
ADDITION...WIND SPEEDS WILL LIKELY INCREASE TO BE BETWEEN 10-15 KTS
AFTER 10/00Z AS A SFC LOW MOVES NORTH FROM TX INTO OK. RAIN WILL
BEGIN TO END FROM WEST TO EAST BEGINNING AROUND DAYBREAK TOMORROW.
/23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 59 71 48 71 57 / 100 50 10 0 30
MLU 60 70 50 71 57 / 100 100 20 0 30
DEQ 55 68 41 68 50 / 50 50 10 0 20
TXK 54 69 47 69 55 / 50 50 10 0 20
ELD 58 70 47 70 55 / 100 100 20 0 30
TYR 57 66 47 72 58 / 50 20 10 0 20
GGG 57 69 46 71 57 / 50 30 10 0 20
LFK 63 71 46 72 61 / 100 30 10 0 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ072-073.
LA...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ152-153-165>167.
&&
05/07/Hazardous weather outlook, Jan 9, 11:56 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CST WED JAN 9 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON...WITH ADDITIONAL AREAS OF HEAVIER RAIN GRADUALLY SPREADING NORTH AND EAST INTO EAST TEXAS AND WESTERN LOUISIANA LATER THIS AFTERNOON AND THIS EVENING. THIS WILL OCCUR AS A STRONG UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO BEGINS TO SLOWLY DRIFT NORTHEAST INTO SOUTHCENTRAL TEXAS THIS AFTERNOON AND EVENING. WITH THE HEAVY RAINFALL THREAT FOCUSING ON EAST TEXAS AND WESTERN LOUISIANA...ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE THROUGH THURSDAY MORNING...BEFORE THE RAIN AND EMBEDDED THUNDERSTORMS DIMINISH FROM WEST TO EAST. ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA...ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS EXPECTED. GIVEN THE ALREADY SATURATED GROUNDS...ANY EXCESSIVE RAINFALL THAT MOVES REPEATEDLY OVER THE SAME AREAS THIS AFTERNOON AND TONIGHT MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS CONTAINING THE HEAVY RAINFALL WILL DIMINISH FROM WEST TO EAST THURSDAY. HOWEVER...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AND AFTERNOON OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE PARENT STORM SYSTEM BEGINS TO LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND EASTERN OKLAHOMA. THE PRIMARY THREAT FROM ANY STRONG STORMS WOULD BE MARGINALLY SEVERE HAIL AND STRONG WINDS. A COLD FRONT WILL DRIFT SOUTHEAST INTO THE AREA SATURDAY NIGHT AND SUNDAY...AND FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS THROUGH LATE SUNDAY. EVEN AS THE FRONT EXITS THE REGION BY EARLY MONDAY...ADDITIONAL SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH MIDWEEK...WHICH COULD RESULT IN ANOTHER FLASH FLOOD THREAT OVER EXTREME EASTERN TEXAS AND NORTH LOUISIANA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR RAINFALL TOTALS AND ANY FLOODING REPORTS. 15
In the hours before
Special weather statement, Jan 9, 5:43 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CST WED JAN 9 2013
LAZ018>020-100045-
GRANT-NATCHITOCHES-WINN-
543 PM CST WED JAN 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX AND MONTGOMERY...
AT 543 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTH OF SLAGLE TO 13 MILES NORTHWEST OF HINESTON TO HINESTON...
MOVING NORTHEAST AT 35 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS AS THEY AFFECT
SOUTHERN NATCHITOCHES...MUCH OF GRANT...AND POSSIBLY SOUTHERN WINN
PARISHES DURING THE NEXT HOUR.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:49 PM CST | Areal Flood Advisory | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union | 41 min |
| Jan 10, 1:14 AM CST | Areal Flood Advisory | SHV | Caldwell, Jackson, Lincoln, Ouachita, Winn | 3 hr |
| Jan 10, 1:46 AM CST | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 4 hr |
| Jan 10, 5:44 AM CST | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 3 hr |
| Jan 10, 7:45 AM CST | Areal Flood Advisory | SHV | Caldwell, Jackson, Ouachita, Union, Winn | 2 hr |
| Jan 10, 8:45 AM CST | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Winn | 2 hr |
| Jan 10, 10:00 AM CST | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 13 days |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.